Optimal control of the vacation scheme in an M/G/1 queue

Offer Kella*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

39 Scopus citations

Abstract

In this article the M/G/1 queue with server vacations is considered with the assumption that the decision whether or not to take a new vacation, when the system is empty, depends on the number of vacations already taken through a random outcome. Both descriptive and optimization issues are considered, where the latter is done under the expected long-run average cost criterion with linear holding costs, fixed setup costs and a concave piecewise linear reward function for being on vacation. The optimization problem results in an infinite dimensional fractional program of which the solution yields a (deterministic) policy of the control limit type.

Original languageAmerican English
Pages (from-to)724-728
Number of pages5
JournalOperations Research
Volume38
Issue number4
DOIs
StatePublished - 1990
Externally publishedYes

Fingerprint

Dive into the research topics of 'Optimal control of the vacation scheme in an M/G/1 queue'. Together they form a unique fingerprint.

Cite this